Maxton Scotland
The Parish Web Site - Scottish Borders

Our Community - Be Safe, Be Secure.

Message from NHS Borders Public Health

Statement from NHS Borders Joint Director of Public Health

“Tests are currently underway to establish the active ingredients in a batch of opiate like drugs which are thought to have led to the admission of a number of people to the Borders General Hospital over the weekend.

There are significant risks associated with this batch which is believed to have been circulating in the Galashiels area.

Those in contact with injecting drug users should be alert to the increased possibility of overdose arising from opiates. They should watch carefully for the signs of an overdose. Symptoms include trouble breathing or shallow breathing; tiredness; extreme sleepiness or sedation; inability to think, walk, or talk normally; and feeling faint, dizzy, or confused.

Be prepared to call 999 immediately for an ambulance if someone overdoses and administer naloxone (the drug used to reverse the effects of opiate overdose) if available and competent to do so.

If you are concerned about your own drug use or that of someone else, support services are available across the Borders. Please visit http://www.nhsborders.scot.nhs.uk/badp or phone Addaction on 01896 757843 or Borders Addiction Service on 01896 664430.

Dr Tim Paterson, Joint Director of Public Health
4 December 2017

Message sent by
Nick Walker (Police Scotland, Constable, Scottish Borders)


Back to: Our Community - Be Safe, Be Secure.

Date: 05/12/2017